Ask The Doctor > Questions & Answers > Birth control spotting that stopped and then started again a few days later

Birth control spotting that stopped and then started again a few days later

Patient: Last saturday I missed a pill, but then took it as soon as i remembered in the morning around 9 and then took my other pill at the regular time later. I had a little spotting after that for a couple of days but nothing really. Then weds night I got sick with the flu and couldn’t keep anything down, so I held off on taking my pill at its regular time and took it 2 hours later so I wouldn’t throw it up. Yesterday I started Tamiflu and spent all day in bed but I did have some menstrual cramps weds night and a little yesterday. Today I just woke up and I have spotting again. I’m very confussed, could this just be because of my irregular pill scheduele this past week? Or maybe the other medicine I’ve been taking? Any insight would be greatly appreciated. Thanks!

 

 

Doctor: I understand how worried you are about recent inter-menstrual spotting. Certainly one of the main reasons for this would be the experience of a hormonal imbalance.Let me reassure you that Hormonal imbalances might be caused by many reasons such as diet change, recent illness, stress, also contraceptive pills and commonly as an indicator of ovulation. I would suggest not worrying and continuing taking your contraceptive pills. This could be considered only an unusual event, however if spotting continues to part of your next 2 cycles an also irregular menstruation, then I would suggest you to consult your gynecologist for a more detailed evaluation and hormone level test.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment